MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE-N AUTOGUARD WINGED; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE-N AUTOGUARD WINGED; PERIPHERAL IV CATHETERS
Catalog Number 381911
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd insyte-n autoguard winged plastic on hub prevented connection.The following information was provided by the initial reporter: date of incident (yyyy-mm-dd): (b)(6) 2024 level of harm: no apparent harm - reached patient/person, inconvenient incident details: attempted to start piv on patient.Writer who was poking for iv as able to get good flashback, however unable to screw flush on as there was an extra nodular piece of plastic noted on the catheter.Impact of incident: this resulted in needing to poke babe second time for piv.
 
Additional Manufacturer Narrative
A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Additional Manufacturer Narrative
Investigation results: our quality engineer inspected the photographs submitted for evaluation.Bd received two photographs displaying the 24g insyte-n autoguard.The catheter had been inserted into the patient¿s hand and had been dressed down with a transparent dressing.Examination of the threaded catheter adapter revealed that the outer thread contained damage.The distinguishing characteristics of the damage to the threads could not be seen in the returned photographs; therefore, the exact root cause of the damage to the threads could not be determined from the photograph.Damage to the adapter threads can prevent the catheter adapter from mating with auxiliary devices.This type of damage can occur during manufacturing or in the clinical environment.Damage during manufacturing can occur when the adapter encounters manufacturing equipment (e.G.Grippers).Misalignment of the adapter relative to the equipment may cause this type of damage.Alignment is performed as necessary during set up for production and preventative maintenance (pm¿s) is performed to ensure the equipment is running properly.Additionally, sampling is performed by operators to search for damage to the adapter per the quality control plan.In the clinical environment, damage to the adapter threads can occur during connection with auxiliary devices (e.G.Cross threading the connection).
 
Event or Problem Description
No additional information.

Brand Name
BD INSYTE-N AUTOGUARD WINGED
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key19627254
Report Number1710034-2024-00663
Device Sequence Number20985183
Product Code FOZ
UDI-Device Identifier00382903819119
UDI-Public(01)00382903819119
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K201075
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 07/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number381911
Device Lot NumberUNKNOWN
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/10/2024
Supplement Date Received by Manufacturer07/30/2024
Initial Report FDA Received Date06/27/2024
Supplement Report FDA Received Date08/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown